Let’s talk about Confusion – Signs, Symptoms, and Treatment.
Confusion may arise suddenly or develop gradually over time. Confusion has multiple causes, including injuries, medical conditions, medications, environmental factors, and substance abuse.
Other causes of confusion
- Carbon Monoxide Exposure
- Dissociative Disorders
- Electrolyte Imbalances
- Hospitalization (Particularly in the Elderly)
- Korsakoff Syndrome
- Liver Failure
- Nutritional Deficiencies
- Sleep Deprivation
- Wernicke’s Encephalopathy
Certain medications can confuse. Not taking medications as prescribed can also confuse you, as you can withdraw from a medication that you recently stopped taking.
Confusion is the most common sign of medical complications related to cancer treatment. Chemotherapy, which uses chemicals to kill cancer cells, often affects healthy cells along with cancerous ones. Chemotherapy can cause damage to your nerves, which can affect your brain’s functions and cause confusion.
Opioid medications are another common cause of confusion due to medications, especially in older people. These are powerful drugs used to treat pain.